MAUDE Adverse Event Report: COSTA MESA MFG DC HT70 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COSTA MESA MFG DC HT70 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number HT70
Medical Device Problem Codes Use of Incorrect Control/Treatment Settings (1126); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Death (1802)
Date of Event 01/21/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Device evaluation summary: service engineer evaluated the device and found customer had set the alarm limits to the maximum and minimum limits, which is out of range to detect any patient readings.The service engineer informed the customer that the alarms must be set accordingly to the patient data.The ventilator passed all testing per manufacturing specification and was placed back into clinical use.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported during use on a patient with chronic obstructive pulmonary disease (carbon dioxide retainer), the ht70 ventilator was auto cycling and had a high respiratory rate with no audio alarm generated.The patient was found decannulated with the trach out.After the event, the patient was found to be deceased.Upon evaluating the device, the service engineer found that the customer had set the alarm limits to the maximum and minimum limits, which is out of range to detect any patient readings.This report is being conservatively filed due to use error and patient death.There was no malfunction or product deficiency associated with the ventilator.

Brand Name
HT70 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COSTA MESA MFG DC
1620 sunflower ave
costa mesa CA 92626
MDR Report Key8359245
Report Number2023050-2019-00004
Device Sequence Number183411
Product Code CBK
UDI-Device Identifier10884521542266
UDI-Public10884521542266
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K111146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHT70
Device Catalogue NumberHT70PM-WW-NA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2019
Initial Report FDA Received Date02/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age64 YR